Is this a side effect of c/l or what? - Cure Parkinson's

Cure Parkinson's

20,179 members21,319 posts

Is this a side effect of c/l or what?

Lin1950 profile image

1 c/l 25/100 at night. I take it at night because I can sleep through the first 6 hours which is the time I can barely walk. I don’t know what the official name for it is but I’ve not seen any posts describing this what I assume is a side effect. However when I wake up and get my senses about me I can walk but I suffer bradykinesia and other PD symptoms so I am by no means perfect. I’ve asked 3 doctors about this with no valid answer other than I’m under medicated and they pre rdscribe the IR which is worse. I see a new dr. In August and am not sure how to explain any different for him to understand that c/l not working the way it should for me. I haven’t seen a neurologist in 3 years. My primary authorizes my c/l and I read this thread faithfully. I am not on B1 because 100 made me jittery. My blood pressure is more high than low but we’re working to stabilize. In the evening I start running out of gas so I take the cr before I go to bed again. Is there a name for legs getting stiff for 6 hours when you take your medicine How do I explain to new Dr. without sounding like an idiot?

23 Replies

Not necessary to wait for a neurologist appointment. This book is quite detailed and in layman language.

Required Reading Book List for Advocates of their own health.

Number One:

“The New Parkinson’s Disease Treatment Book” Second Edition, 2015

Dr. Eric Ahlskog,

Chair of Movement Disorders

Mayo Clinic.

Thirty years experience…

Less dependent on a live doctor.

Lin1950 profile image
Lin1950 in reply to RoyProp

Thank you Roy

RoyProp profile image
RoyProp in reply to Lin1950

Go with jittery. Give high dose thiamine hcl the needed time to affect your symptoms.

Symptoms are going to be a constant.

With B1, jittery and a few symptoms.

Without B1, the whole galaxy of Parkinson’s symptoms,

I would take jittery.

Lin1950 profile image
Lin1950 in reply to RoyProp

Thank you I was going to try again. I thought jittery meant too strong dose. I don’t have major tremors hence not liking jittery . Bradykinesia is my biggest complaint.

RoyProp profile image
RoyProp in reply to Lin1950

There are two types of dyskinesia.

Most with dyskinesia are little effected. Some don’t know they have it.

Dr. Ahlskog’s book.

Lin1950 profile image
Lin1950 in reply to RoyProp

I’m getting ready to order the ebook

Madame-Mango profile image
Madame-Mango in reply to Lin1950

I thought jittery meant too strong a dose. I don’t have major tremors hence not liking jittery.

Same with me. Gave higher dose a go three separate times in 73 days and got that uncomfortable jittery sensation each time. So I pulled back on the dose. Maybe I need to reconsider?

No.

Same situation here. Very sensitive to levodopa. I take carbidopa levodopa ER 25/ 100 before bed and also upon awakening. However, midday before afternoon hiking I take half that – 12.5/50, because any more than that makes my leg stiff and not walkable.

If you have not tried it already, try a 1/2 dose during the day and see how that works for you.

Lin1950 profile image
Lin1950 in reply to park_bear

THANK YOU. I feel like crying. You just made me feel not crazy! I will try that

park_bear profile image
park_bear in reply to Lin1950

I see the half dose did not work. Are your symptoms tolerable without medication?

Lin1950 profile image
Lin1950 in reply to park_bear

Yes tolerable but full disclosure I do not exercise other than wii tennis. I know I can feel better and will continue to read and try different things ie. b1, restore gold. Also I’m being seen weekly by Dr of Asian herbs and acupuncture for 4 years so cannot say I’ve been doing nothing.

park_bear profile image
park_bear in reply to Lin1950

My list of interventions that may help. Thiamine and cinnamon particularly helping me:

• High-dose thiamine, courtesy of Dr. Antonio Costantini highdosethiamine.org/ healthunlocked.com/cure-par...

• Cinnamon, extensively researched by Prof. Kalipada Pahan, PhD. My report healthunlocked.com/cure-par...

•Mannitol parkinsonsnewstoday.com/202...

healthunlocked.com/cure-par...

• Ambroxol healthunlocked.com/cure-par...

• Sulfurophane from broccoli seed, courtesy of our very own Albert Wright. Helps with nonmotor symptoms: patientresearcher.com/2021/...

Lin1950 profile image
Lin1950 in reply to park_bear

dThank you. I appreciate your response and will do my research. I take mannitol. I was impressed with the handwriting samples and thought I’d try again pd meds but was reminded quickly why I don’t go the sinemet route although I am not giving up. I so totally respect the people on this site and am thankful for the caring you can feel here. I’m like a sponge and thank God for allowing me to always learn

I too get very bad leg stiffness/rigidity & I thought it was related to c/l but haven't had concrete proof related to the timing of this so have not convinced my neurologist that it's from the c/l. It's kind of reassuring to hear that you have a similar issue!

I take IR c/l 25/100, 2.5 tablets 5 times a day. Generally the worst rigidity seems to be later in the evening. The neurologists have essentially just shrugged it off as "dystonia" caused by PD & not caused by the med that's taken to treat PD. I've read every chapter of the Ahlskog book several times. I just feel like I need a neurologist who thinks outside the box a bit more to help me figure out how to control my left foot dragging & hand tremoring without resulting in the horrible stiffness in my left leg!

Lin1950 profile image
Lin1950 in reply to JMSL

I agree. I’ve tried to explain to 3 neurologist with no understanding. I tried 1/2 tablet yesterday. Husband helped with walking but I had nausea and slept 2hours soundly at noon. Gave it up today.

JMSL profile image
JMSL in reply to Lin1950

Maybe it is one of those side effects that primarily occurs in women (I'm a 66 yr old female). Many of the older meds were trialed mostly with men, plus PD is more common in men than in women, so those 2 factors make me think that maybe women respond differently than what "the common" side effects listed and the doctors haven't quite recognized other side effects that might be more common in women. Interesting!

FawnLily profile image
FawnLily in reply to JMSL

This is interesting. I am female and newly diagnosed (at 57 years old). I feel that my symptoms are well controlled but stiffness in my right leg that comes and goes makes me walk with a limp. it was fine for my late evening walk tonight. Haven’t been able to really tie it to my c/l dosing schedule. I need to start a journal. I also take 2g of B1 per day. Not sure if I should keep adjusting the B1.

gginto profile image
gginto in reply to JMSL

Do u have an exercise program? I know that when I don't exercise symptoms get more pronounced- when I do exercise I actually start feeling like my old self again.. I've tried this many times and it always shows this..

JMSL profile image
JMSL in reply to gginto

I am pretty active but I don't have an exercise program per se & would like to incorporate strength training & cardio in my day/week. Is there any specific type of exercise that you've found to be particularly helpful?

park_bear profile image
park_bear in reply to JMSL

The best exercise is the one that you like to do, because you will keep doing it.

gginto profile image
gginto in reply to JMSL

I walk a lot- but I push hard -swing my arms - vary my strides - so short then longer..and I walk about 45mins non stop and fairly fast- Walking is great because it's easy on the joints (unlike running) I do this at least 5 days/week. I also work out with weights and a bowflex machine. It strengthens the muscles and is good for co-ordination and strength. If you do these things I bet some of your symptoms would go.

Lin1950 profile image
Lin1950 in reply to gginto

I don’t have exercise program. What do you do for your exercise

You may also like...